Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 235, NWS Lubbock, TX

July 5, 20214 counties in Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Jul 5, 2021, 2:48 AM CDT for 4 counties in Texas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 5, 2021, 2:48 AM CDT (07:48 UTC)
Expired
Jul 5, 2021, 3:11 AM CDT
In force
23 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bailey County, TX, Cochran County, TX, Hockley County, TX, Lamb County, TX

The radar

The Lubbock radar (KLBB), 81 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 5, 3:10 AM CDTTSTM WND GST 591 Ene Morton, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2304 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
1243 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.9

Open this sounding in Storm Lab

The text

As transmitted.

358 
WUUS54 KLUB 050748
SVRLUB
TXC017-079-219-279-050845-
/O.NEW.KLUB.SV.W.0235.210705T0748Z-210705T0845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
248 AM CDT Mon Jul 5 2021

The National Weather Service in Lubbock Texas has issued a

* Severe Thunderstorm Warning for...
  Southeastern Bailey County in northwestern Texas...
  Northeastern Cochran County in northwestern Texas...
  Northwestern Hockley County in northwestern Texas...
  Southwestern Lamb County in northwestern Texas...

* Until 345 AM CDT.

* At 248 AM CDT, a severe thunderstorm was located near Enochs, or 10
  miles north of Morton, moving south at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Morton, Muleshoe Wildlife Refuge, Bula, Enochs, Pep, Lehman and
  Whiteface.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3399 10271 3390 10261 3368 10233 3354 10279
      3391 10285
TIME...MOT...LOC 0748Z 341DEG 17KT 3387 10271 

HAIL...1.00IN
WIND...60MPH
 
$$

WCI
1 follow-up statement
638 
WWUS54 KLUB 050811
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
311 AM CDT Mon Jul 5 2021

TXC017-079-219-279-050820-
/O.CAN.KLUB.SV.W.0235.000000T0000Z-210705T0845Z/
Bailey TX-Cochran TX-Hockley TX-Lamb TX-
311 AM CDT Mon Jul 5 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAILEY...
NORTHEASTERN COCHRAN...NORTHWESTERN HOCKLEY AND SOUTHWESTERN LAMB
COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3399 10271 3390 10261 3368 10233 3354 10279
      3391 10285
TIME...MOT...LOC 0809Z 341DEG 17KT 3377 10267 

$$

WCI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 12:57 AM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 5, 12:57 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1257 AM CDT Mon Jul 5 2021

.AVIATION...
A line of thunderstorms are moving south out of the Texas
Panhandle this morning capable of producing strong straight line
winds. These thunderstorms will remain west of KLBB and KPVW
through the morning. Additional shower and thunderstorm
development will be possible area wide closer to sunrise this
morning however confidence in exact timing/location remains too
low to include in the TAFs at this time. Low ceilings are possible
at KLBB/KPVW this morning with MVFR to IFR conditions possible by
sunrise. These low clouds will gradually dissipate by mid to late
morning leading to mainly VFR conditions for the rest of this TAF
period. Additional thunderstorms will be possible this afternoon
and evening but again timing/location is too uncertain to mention
in the TAFs. /WCI

&&

PREV DISCUSSION... /issued 155 PM CDT Sun Jul 4 2021/

SHORT TERM...
Northwest flow storms will be the main story over the next 24 hours
with a potential for severe weather associated with this activity.

An upper level ridge will be centered over the four-corners region
today through tomorrow. We may see some upper level support with
convection this evening and overnight. A short wave was diving
southward on the east side of the upper ridge. A weak speed max at
250mb was also over Colorado following this short wave trough. The
latest RAP analyzes this speed max around 45kt and will shift
farther to the southeast into the Texas Panhandle this evening. This
feature was already initiating thunderstorms in the eastern Texas
Panhandle this afternoon. A surface pressure trough has formed in
eastern New Mexico in response to this upper level shortwave over
the Central Plains. A north-south oriented frontal boundary extends
farther north from northeastern New Mexico. Initial development of
widespread convection will be favored along this boundary and will
not likely reach the extreme southwestern Texas Panhandle until
after 00Z. Storms that do maintain their strength as they move out
of the Panhandle will be met by very rich low level theta-e air.
However, given how moist the atmospheric column has been over the
past few weeks, lapse rates will not be too impressive over the
South Plains. Much stronger mid level lapse rates will exist farther
north which will allow progged CAPE values to taper off the farther
south you travel. Despite the weak lapse rates, very moist low
levels of the atmosphere will allow for 0-1.5km mixed layer CAPEs
peaking around 1500-2000 J/kg. The 0-1.5km layer looks to be the
most representative average mixed layer today across the entire
South Plains region. Increasing CIN over the South Plains during the
late evening hours and overnight will likely limit the southern
extent of convection. Deep layer shear will further increase this
afternoon and evening ahead of an expected convective complex. This
should be able to garner some organization to the convection into
the South Plains. Although storms will be fairly quick moving, heavy
rainfall and flooding will still be possible. Precipitable water
values are still abnormally high for this time of year which will be
able to generate heavy rainfall.

LONG TERM...
Isolated-to-widely scattered rain showers and thunderstorms are
forecast to develop Tuesday afternoon and evening, especially across
the western portions of the CWA where low-level convergence is
greatest in vicinity of the surface trough. A multi-cellular storm
characteristic is expected once again, and it is uncertain just how
far south the cold front will move late Tuesday into Wednesday,
which may have implications on mean convective movement (i.e.
advection vs. propagation). Regardless, a localized risk for flash
flooding given saturated soils as per recent West Texas Mesonet data
will be possible as little drying of the ground is forecast through
mid-week. If the cold front is able to cross into the Texas Panhandle
region, an isolated wind-damage risk may also develop within the
best-organized cold pools as multi-cells would attempt to transition
into loosely-organized line segments. The front is then forecast
to move northeastward on Wednesday as a weakly baroclinic trough
pivots across the northern Great Plains and into the Upper Midwest,
with the mid/upper-level ridge centered over the Desert Southwest
expanding eastward Wednesday into Thursday. Precipitation chances
will decrease accordingly with warm-to-hot temperatures forecast
given the gradual build in geopotential heights by the end of next
week.

Sincavage

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

58/99/99
Hazardous weather outlook, Jul 4, 10:21 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1021 PM CDT Sun Jul 4 2021

TXZ021>044-060330-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1021 PM CDT Sun Jul 4 2021

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Tonight.

Rain showers and thunderstorms will move through the area from north
to south late this evening into Monday morning across the extreme
southwestern Texas Panhandle and South Plains. Locally heavy
rainfall of 1 to 3 inches of rain will be possible. This will lead
to a potential for localized flash flooding, especially in low lying
and poor drainage areas.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Additional chances for thunderstorms will be possible Monday into
Tuesday. Localized flash flooding will continue to be of concern,
along with gusty winds.

Wednesday and beyond, thunderstorm chances will diminish with a low
probability for hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 5, 12:11 AM CDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Lubbock TX
1211 AM CDT Mon Jul 5 2021

TXZ021-022-050600-
Parmer TX-Castro TX-
1211 AM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR PARMER...CASTRO AND NORTHWESTERN
LAMB COUNTIES UNTIL 100 AM CDT...

At 1210 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles northeast of Hereford to 5 miles north
of Friona to 3 miles south of Bellview. Movement was south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Dimmitt, Friona, Bovina, Farwell, Summerfield, Easter, Lazbuddie,
Oklahoma Lane, Rhea, Black, and Nazareth.

LAT...LON 3475 10200 3449 10200 3431 10239 3431 10262
      3434 10304 3475 10304
TIME...MOT...LOC 0510Z 008DEG 18KT 3487 10238 3472 10272 3477 10313

WCI
Special weather statement, Jul 5, 1:10 AM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Lubbock TX
110 AM CDT Mon Jul 5 2021

TXZ021-022-027-028-050700-
Bailey TX-Parmer TX-Castro TX-Lamb TX-
110 AM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...PARMER...SOUTHWESTERN
CASTRO AND NORTHWESTERN LAMB COUNTIES UNTIL 200 AM CDT...

At 109 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Dimmitt to 4 miles southeast of
Oklahoma Lane to 3 miles west of Texico. Movement was south at 35
mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations impacted include...
Muleshoe, Bovina, Farwell, Sudan, Needmore, Lazbuddie, Oklahoma
Lane, Progress, Lariat, Muleshoe Wildlife Refuge and West Camp.

LAT...LON 3458 10304 3459 10286 3470 10253 3406 10238
      3391 10272 3395 10304
TIME...MOT...LOC 0609Z 351DEG 31KT 3451 10247 3436 10281 3437 10310

WCI
Local storm report, Jul 5, 1:36 AM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
136 AM CDT MON JUL 05 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0112 AM     TSTM WND DMG     FARWELL                 34.39N 103.04W
07/05/2021                   PARMER             TX   LAW ENFORCEMENT

            CARPORT BLOWN INTO POWERLINES DUE TO STRONG WINDS.

&&

EVENT NUMBER LUB2100437

MLP
Special weather statement, Jul 5, 1:51 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Lubbock TX
151 AM CDT Mon Jul 5 2021

TXZ027-028-033-034-050730-
Bailey TX-Hockley TX-Cochran TX-Lamb TX-
151 AM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR BAILEY...COCHRAN...NORTHERN
HOCKLEY AND WESTERN LAMB COUNTIES UNTIL 230 AM CDT...

At 150 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Sudan to 5 miles west of
Needmore to 8 miles southeast of Arch. Movement was southeast at 40
mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Littlefield, Morton, Anton, Sudan, Amherst, Needmore, Bledsoe,
Enochs, Whitharral, Muleshoe Wildlife Refuge, Bula, Pep, Lehman,
Maple and Whiteface.

LAT...LON 3415 10304 3416 10288 3426 10256 3373 10209
      3371 10209 3358 10245 3353 10305
TIME...MOT...LOC 0650Z 324DEG 34KT 3412 10258 3403 10283 3401 10305

WCI
Special weather statement, Jul 5, 1:59 AM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lubbock TX
159 AM CDT Mon Jul 5 2021

TXZ030-031-050730-
Floyd TX-Motley TX-
159 AM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DICKENS...
SOUTHEASTERN FLOYD...NORTHEASTERN CROSBY AND SOUTHWESTERN MOTLEY
COUNTIES UNTIL 230 AM CDT...

At 159 AM CDT, Doppler radar was tracking a strong thunderstorm near
Dougherty, or 14 miles east of Floydada, moving south at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dougherty.

LAT...LON 3406 10097 3383 10091 3383 10129 3406 10118
TIME...MOT...LOC 0659Z 000DEG 5KT 3400 10108

WCI
Special weather statement, Jul 5, 2:28 AM CDT, 20 minutes before
Special Weather Statement
National Weather Service Lubbock TX
228 AM CDT Mon Jul 5 2021

TXZ027-028-033-034-050815-
Bailey TX-Hockley TX-Cochran TX-Lamb TX-
228 AM CDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BAILEY...COCHRAN...
NORTHWESTERN HOCKLEY AND SOUTHWESTERN LAMB COUNTIES UNTIL 315 AM
CDT...

At 228 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Bula to 6 miles southeast
of Lingo. Movement was south at 20 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Morton, Sudan, Bledsoe, Muleshoe Wildlife Refuge, Bula, Enochs, Pep,
Lehman and Maple.

LAT...LON 3385 10305 3409 10252 3373 10241 3344 10305
TIME...MOT...LOC 0728Z 000DEG 18KT 3396 10257 3372 10304

WCI

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 12:11 AM CDTSpecial Weather StatementLUBCastro, Parmer49 min
Jul 5, 12:36 AM CDTSevere Thunderstorm WarningLUBParmer39 min
Jul 5, 12:50 AM CDTAreal Flood AdvisoryLUBParmer106 min
Jul 5, 1:10 AM CDTSpecial Weather StatementLUBBailey, Parmer50 min
Jul 5, 1:51 AM CDTSpecial Weather StatementLUBBailey, Cochran39 min
Jul 5, 1:59 AM CDTSpecial Weather StatementLUBFloyd31 min
Jul 5, 2:28 AM CDTSpecial Weather StatementLUBCochran47 min
Jul 5, 2:31 AM CDTAreal Flood AdvisoryLUBCrosby, Dickens, Floyd, Motley73 min
Jul 5, 2:50 AM CDTAreal Flood AdvisoryLUBHall, Motley2 hr
Jul 5, 3:15 AM CDTSpecial Weather StatementLUBCochran, Hockley, Yoakum45 min
Jul 5, 3:53 AM CDTSevere Thunderstorm WarningLUBHockley39 min
Jul 5, 4:02 AM CDTSpecial Weather StatementLUBTerry43 min
Jul 5, 4:49 AM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Hall100 min
Jul 5, 6:40 AM CDTAreal Flood AdvisoryLUBBriscoe, Swisher2 hr
Jul 5, 7:21 AM CDTAreal Flood AdvisoryLUBBriscoe, Floyd, Swisher2 hr
Jul 5, 7:40 AM CDTAreal Flood AdvisoryLUBChildress3 hr
Jul 5, 8:21 AM CDTAreal Flood AdvisoryLUBCrosby, Dickens2 hr
Jul 5, 8:38 AM CDTAreal Flood AdvisoryLUBChildress, Cottle2 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.